MAUDE Adverse Event Report: ABBOTT VASCULAR RX VIATRAC 14 PLUS PERIPHERAL DILATATION CATHETER; PEREIPHERAL DILATATION CATHETER

ABBOTT VASCULAR RX VIATRAC 14 PLUS PERIPHERAL DILATATION CATHETER; PEREIPHERAL DILATATION CATHETER
Model Number 1008197-20
Medical Device Problem Codes Off-Label Use (1494); Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/25/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device was not returned to abbott vascular for analysis.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history revealed no other similar incidents reported for this lot.It should be noted that per instructions for use (ifu), the, viatrac 14 plus, global ce, states: the viatrac 14 plus peripheral dilatation catheter is intended to dilate stenosis in the peripheral arteries (iliac, femoral, ilio-femoral, popliteal, infra popliteal, renal arteries), and for the treatment of obstructive lesions of native or synthetic arteriovenous dialysis fistulae.In this case, use of the device in the wrong anatomy does not appear to have caused or contributed to the reported balloon rupture.The device was prepped prior to use with no issue/ leak noted, which would suggest that the device was not damaged prior to use.The investigation determined the reported balloon rupture appears to be related to operational circumstances of the procedure.In this case, it is likely that during advancement though the heavily tortuous and heavily calcified anatomy, the balloon outer surface became damaged resulting in the reported balloon rupture during the first inflation.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.The other rx viatrac balloon dilatation catheter referenced is filed under separate a medwatch report number.
 
Event or Problem Description
It was reported that two viatrac balloon dilatation catheters were prepared without issue.During a heavily tortuous and calcified right internal carotid intervention, both balloons ruptured during the first inflation below the rated burst pressure.Two xact stent systems were advanced, but failed to cross due to the heavily calcified anatomy.The procedure was completed with another rx viatrac plus 6x30 that was able to open up the lesion.There was no adverse patient effect and no clinically significant delay.No additional information was provided.

Brand Name
RX VIATRAC 14 PLUS PERIPHERAL DILATATION CATHETER
Common Device Name
PEREIPHERAL DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key11043508
Report Number2024168-2020-10752
Device Sequence Number11024634
Product Code LIT
UDI-Device Identifier08717648057144
UDI-Public08717648057144
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K072798
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/20/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2022
Device Model Number1008197-20
Device Catalogue Number1008197-20
Device Lot Number0093061
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/02/2020
Initial Report FDA Received Date12/20/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age81 YR